The Lupus Forum banner
1 - 12 of 12 Posts

·
Registered
Joined
·
46 Posts
Discussion Starter · #1 ·
:( this is getting me down.......i have just got over a migraine that lasted 4 days and was so painful i couldnt even cry. at one point iwas so scared i was going to call an ambulance but i ended up taking a valium to knock myself out so i could sleep.

the headaches are bearable but the migraines are the worse....the dr wanted to give me more medication but i dont want to take it.

i dont want to rely on these for any longer than necessary. i used to get migaines befoe but this is getting too frequent and its getting me down.
 

·
elisabethm
Joined
·
512 Posts
HI again chilli i have been on antihistamines for migraines for more than 17yrs i tried every kind of medication that was out there i even had to give my self injections.The i was sent to see a specialist at the hospital and he asked if i would give them a try and they work for me i do get headaches but dont get migraines as much as i did Elisabeth
 

·
Jen
Joined
·
407 Posts
Elisabeth,

Can you be specific with what type of drug you are taking that is helping your migraines. I have 12 to 20 a month and nothing much helps. They are much worse in fall and winter.

Thanks, Jen
 

·
Registered
Joined
·
51 Posts
Migraines

I was just prescribed Maxalt-MLT. Has anyone taken this drug? I get migraines with auras once or twice a month. The side effects seem a bit scary for this drug. :worried:

Thanks.
Michelle
 

·
Registered
Joined
·
3 Posts
Hello! I take Keppra for epilepsy and have found it has also helped my migraines. There is also Toporimate (spelling ???) that is used for migraines which I believe is very good. It is also an anti-epileptic. I find taking anti-inflammatory as well really helps. Hope they improve for you, I can really sympathise and have ended up in hospital on numerous occassions.
 

·
Registered
Joined
·
3,854 Posts
take the medication. I am on both migraine preventers (taken every day) plus medication to take when a migraine hits. Honestly, it is worth it. Nothing more miserable than a migraine.

feel better soon

raglet
 

·
Registered
Joined
·
3,854 Posts
Jenkay, if you are having 12-20 a month, you may well be having rebound headaches.

What sort of meds are you using ? Even tylenol can cause rebound headache if you take it regularly.

raglet
 

·
Yard Sale Diva
Joined
·
186 Posts
I just got finished last week with a five week, yes I'm sure, migraine. The doctor finally gave me a bp med, a beta blocker, that stopped it cold. Propananol (sp???). My daughter also gets severe migraines with nausea and vertigo. She takes amytriptiline every day, 200mg, and that is helping. She had them every day for over a year until she tried this. Just two ideas that have worked for us. I take the Max Alt, when I do get them and normally it works wonders, just not this last time. Cafergot works great, but the caffeine makes me down right anxious and fearful, so I can't take it. With this last bout I was in the er with it and it took two "strong" doses of iv daulaudid to get it to calm down, and the next day it was still back. Demerol at the doctor's didn't cut it either. Thank God, literally, that it is finally over. Yea!!!
 

·
Registered
Joined
·
391 Posts
Maxalt - Michelle

Hi Michelle!

I take Maxalt MLT, too. I'm fairly sensitive to headache medications, but have no real issues with this one. You have to take it as soon as you feel the migraine start. If you wait too long, it won't work.

For me, the pain is gone within 15-20 minutes. I still feel pressure in my head, but no pain. I sometimes have a strange feeling in my chest, as if I have a mild chest cold. I've never had a migraine come back on Maxalt, but keep in mind that you cannot take more than 10mg in 24 hours.

Did the doctor give you 5mg tablets or 10mg tablets? If you have 5mg, start with one and see how it goes for about 45 minutes. Then take another 5mg if you feel you need it.

I hope it works for you!

Terri
 

·
Registered
Joined
·
1,640 Posts
Hi Michelle,

My headaches, never let up..I had them daily, until I was put on 2000mgs of CellCept. I had them even at 1500 mgs..but, when raised to 2000..they are gone.

Now! No headaches..My husband, said I would turn stark white too (head and face). Before, the increase of CellCept, the Dr. told me, to go to E.R. to get shots of Demerol. I could still feel the headaches.

Maybe, a visit to the Neuro, is in order..to find out exactly what is causing your headaches. Further, testing may be required.

I feel for you Michelle. :( Don't give up..

I will be thinking of you..friend.

Love,
Sandy
 

·
Registered
Joined
·
1,110 Posts
Hi

I'm with mommygiraffe on this one. I was given a very small dose of Nadolol (another beta blocker) to take daily to prevent migraine and have only had 2 or 3 in over 12 months.

Good luck
 

·
Registered
Joined
·
1,388 Posts
I am currently going through the same an my neuro increased my Keppra and I am on Imitrex and doing a dose of lovely steroids. I have noticed my migraines are better with caffeine(which is a new thing), but I too can't handle the side effects of caffeine:( My migraines also come with auras, but not always. Light is also a HUGE factor for me-it sets them off.8) I also am not on the computer as much cause of these stupid things!!!!!!!:mad: They are frustrating and I am so sorry you are going through this.



Hugs,
Becca
 
1 - 12 of 12 Posts
Top